Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 105, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 23, 2015, 1:33 PM CST for Craighead County, Greene County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 1:33 PM CST (19:33 UTC)
- Expired
- Dec 23, 2015, 2:30 PM CST
- In force
- 57 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
600 WGUS54 KMEG 231933 FFWMEG ARC031-055-232030- /O.NEW.KMEG.FF.W.0105.151223T1933Z-151223T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 133 PM CST WED DEC 23 2015 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... * UNTIL 230 PM CST * AT 132 PM CST...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1INCH OF RAIN * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... JONESBORO...PARAGOULD...BONO...LAKE FRIERSON STATE PARK...CROWLEYS RIDGE STATE PARK...WALCOTT...HERNDON...GOOBERTOWN...FINCH...BETHEL AND LORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3602 9043 3584 9069 3589 9082 3611 9062 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 11:57 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 23, 11:57 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1157 AM CST WED DEC 23 2015 .UPDATE... UPDATE FOR 18Z TAFS && .PREV DISCUSSION... /ISSUED 1046 AM CST WED DEC 23 2015/ DISCUSSION... CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTEND ACROSS NE AR INTO CNTRL AR WHILE SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE OCCURRING AHEAD OF THIS LINE. WITH INCREASING INSTABILITY ACROSS NW TN...CONDITIONS REMAIN FAVORABLE FOR MORE SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES IN WATCH #558 OVER NE AR...MO BOOTHEEL AND NW TN. THIS AFTERNOON...EXPECT A SHORTWAVE TO EJECT OUT OF SRN AR INTO THE MIDSOUTH INCREASING THE RISK FOR SEVERE WEATHER OVER MEMPHIS AND JACKSON AND AREAS SOUTH OF I-40. PLENTY OF DYNAMICS AND INSTABILITY WILL SUPPORT THE BEST CHANCE OF TORNADOES THIS AFTERNOON FROM SUPERCELLS. LARGE HAIL AND DAMAGING WINDS WILL ALSO HAVE A HIGHER THREAT. THIS EVENING...THE UPPER SHORTWAVE MOVES TO THE NORTH AND 500MB HTS RISE. THE RISK FOR SEVERE WEATHER WILL DECREASE AHEAD OF A WEAK COLD FRONT AS THE MAIN DYNAMICS SHIFT TO THE NORTH. SWC PREV DISCUSSION... /ISSUED 522 AM CST WED DEC 23 2015/ OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED ACROSS THE MID SOUTH ESPECIALLY THIS AFTERNOON AND TONIGHT... DISCUSSION...10Z SURFACE ANALYSIS PLACES A STRONG SURFACE LOW ACROSS SOUTH CENTRAL KANSAS AND A DRYLINE EXTENDING SOUTH FROM THE LOW ACROSS WESTERN OKLAHOMA AND WESTERN TEXAS. SOUTHERLY WINDS IN ADVANCE OF THIS SURFACE LOW HAVE ALREADY ADVECTED LOWER TO MIDDLE 60 DEWPOINT AIR UP INTO THE LOWER MISSISSIPPI VALLEY THIS MORNING. WATER VAPOR SATELLITE TRENDS INDICATE A DEEP LONGWAVE UPPER LEVEL TROUGH OVER THE CENTRAL AND SOUTHERN PLAINS AND A LEAD SHORTWAVE TROUGH OVER THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE A WARM FRONT IS MOVING ACROSS THE MID SOUTH AS OF DISCUSSION. CONSEQUENTLY...SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN COVERAGE ACROSS ARKANSAS OVERNIGHT. AS OF 4 AM CST...TEMPERATURES ACROSS THE MID SOUTH ARE IN THE 60S AT MOST LOCATIONS. SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND TONIGHT IS THE PREDOMINANT FOCUS IN THIS MORNING/S FORECAST ISSUANCE. SHOWERS AND THUNDERSTORMS OVER ARKANSAS AND SOUTHERN MISSISSIPPI WILL SPREAD ACROSS THE MID SOUTH THIS MORNING. A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING BUT THINK THE BULK OF THE SEVERE THUNDERSTORM THREAT WILL OCCUR MAINLY THIS AFTERNOON AND TONIGHT AS A NEGATIVELY TILTED UPPER LEVEL TROUGH AND A STRONG COLD FRONT ROTATE THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS. RECORD WARMTH WITH HIGHS TODAY IN THE LOWER TO MIDDLE 70S COMBINED WITH FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE RIGHT EXIT REGION OF A 130 KT UPPER LEVEL JET...DECENT 50-80 DM 500 MB MID LEVEL HEIGHT FALLS...SURFACE BASED CAPE VALUES BETWEEN 1500-2O00 J/KG...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7 C/KM...0-1 KM STORM RELATIVE HELICITIES AROUND 300 M2/S2...STRONGLY CURVED HODOGRAPHS...FAVORABLE LCL/S AND 0-6 KM BULK SHEAR VALUES IN EXCESS OF 70 KTS SUGGESTS A VERY GOOD POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ACROSS THE MID SOUTH ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL ALSO EXISTS FOR SIGNIFICANT TORNADOES ACROSS MUCH OF THE MID SOUTH WITH THE I-40 CORRIDOR IN THE CENTER OF THE RISK AREA. SHORT TERM MESOSCALE TRENDS WILL CLOSELY BE MONITORED THROUGHOUT THE DAY IN CASE ANY ADJUSTMENTS ARE NEEDED TO THE CURRENT FORECAST AND HAZARDOUS WEATHER OUTLOOK. RESIDENTS OF THE MID-SOUTH AND HOLIDAY TRAVELERS SHOULD STAY TUNED TO THE FORECAST TODAY AND BE PREPARED TO TAKE APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS THEIR LOCATION. THE SEVERE THUNDERSTORM THREAT SHOULD BEGIN TO PUSH EAST OF THE MID SOUTH TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA...BRINGING AN GRADUAL END TO SHOWER AND THUNDERSTORM CHANCES BY CHRISTMAS EVE. HOWEVER...THIS IS NOT EXPECTED TO LAST LONG AS THIS FRONT WILL STALL OUT AND RETURN BACK NORTH AS A WARM FRONT CHRISTMAS EVE NIGHT INTO CHRISTMAS DAY. ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS AND WILL BE CLOSELY WATCHED IN UPCOMING FORECASTS. LONG TERM MODELS INDICATE THE MID SOUTH WILL REMAIN IN A WARM SECTOR FOR THE UPCOMING WEEKEND RESULTING IN A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL LOW IS EXPECTED TO DEVELOP AND MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY EARLY NEXT WEEK. THIS MAY POSE YET ANOTHER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BETWEEN SUNDAY NIGHT TO MONDAY NIGHT. CONFIDENCE IS LOW AT THIS MOMENT DUE TO PERSISTENT RUN TO RUN CONTINUITY ISSUES WITH THIS PARTICULAR SYNOPTIC SYSTEM. STAY TUNED... CJC && .AVIATION... 18Z TAFS NUMEROUS THUNDERSTORMS...POSSIBLY SEVERE...SPREADING OVER THE AREA IS THE CONCERN FOR THIS FORECAST CYCLE. AS THE FRONT STALLS ACROSS NORTH MISSISSIPPI LATER TONIGHT THE RISK FOR VICINITY THUNDERSTORMS WILL CONTINUE AT TUP. BELLES && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 23, 7:04 AM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 704 AM CST WED DEC 23 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241515- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 704 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MID SOUTH TODAY INTO TONIGHT. TORNADOES...SOME OF WHICH MAY BECOME STRONG ALONG WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THUNDERSTORMS THAT REACH SEVERE LIMITS. THE TIME OF GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 11 AM CST AND 11 PM CST. RESIDENTS OF THE MID SOUTH AND TRAVELERS COMING THROUGH THE AREA FOR THE CHRISTMAS HOLIDAY ARE STRONGLY URGED TO REMAIN WEATHER AWARE THROUGH TONIGHT AND BE PREPARED TO QUICKLY TAKE APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS YOUR LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS THE MID SOUTH ON CHRISTMAS DAY AND POSSIBLY AGAIN BETWEEN SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE ENTIRE MID SOUTH ESPECIALLY THIS AFTERNOON AND TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS. CJC
In the hours before
Local storm report, Dec 23, 1:19 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 7 S JONESBORO 35.72N 90.69W
12/23/2015 E1.75 INCH CRAIGHEAD AR EMERGENCY MNGR
&&
PJBLocal storm report, Dec 23, 1:20 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 7 S JONESBORO 35.72N 90.69W
12/23/2015 E2.50 INCH CRAIGHEAD AR PUBLIC
&&
PJBLocal storm report, Dec 23, 1:25 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
125 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL NEEDHAM 35.82N 90.54W
12/23/2015 E1.75 INCH CRAIGHEAD AR PUBLIC
&&
PJBLocal storm report, Dec 23, 1:27 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 7 S JONESBORO 35.72N 90.69W
12/23/2015 CRAIGHEAD AR PUBLIC
POWER LINES DOWN
&&
PJBLocal storm report, Dec 23, 1:28 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL BAY 35.74N 90.56W
12/23/2015 E2.50 INCH CRAIGHEAD AR PUBLIC
&&
JEBLocal storm report, Dec 23, 1:30 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL VALLEY VIEW 35.78N 90.74W
12/23/2015 E2.75 INCH CRAIGHEAD AR PUBLIC
&&
JEBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:14 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 31 min |
| Dec 23, 9:41 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 49 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | MEG | Clay | 29 min |
| Dec 23, 11:02 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 28 min |
| Dec 23, 11:46 AM CST | River Flood Advisory | MEG | Mississippi | 4 days |
| Dec 23, 12:25 PM CST | Special Weather Statement | MEG | Craighead | 35 min |
| Dec 23, 12:36 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 24 min |
| Dec 23, 12:39 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett | 36 min |
| Dec 23, 12:59 PM CST | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 46 min |
| Dec 23, 1:07 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 38 min |
| Dec 23, 1:37 PM CST | Severe Thunderstorm Warning | MEG | Cross | 38 min |
| Dec 23, 1:42 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Dec 23, 1:58 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Poinsett | 47 min |
| Dec 23, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 41 min |
| Dec 23, 2:07 PM CST | Tornado Warning | MEG | Cross, St. Francis | 13 min |
| Dec 23, 2:24 PM CST | Flash Flood Warning | MEG | Cross, Poinsett | 3 hr |
| Dec 23, 2:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 32 min |
| Dec 23, 2:50 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 25 min |
| Dec 23, 2:53 PM CST | Tornado Warning | MEG | Mississippi | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.